MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLER, SURGICAL

COVIDIEN SURGICAL SIGNIA; STAPLER, SURGICAL
Model Number SIGCIRXL
Medical Device Problem Codes Device Displays Incorrect Message (2591); Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a robotic laparoscopic sigmoid colon procedure, the device was appearing to fire but did not cut, a yellow indicator for both the adapter and reload was shown.The device attempted to open or advance the tilt top anvil but did not, and the screen remained yellow on the reload lane during the sigmoid circular stapling step.The surgical time was extended by approximately 45 minutes.A new anastomosis was created and a manual circular stapler was used to resolve the issue.
 
Additional Manufacturer Narrative
D10 concomitant products: sigcir31mt, ts 2.0 sigcir31mt circ.31mm med/thick (lot# n5k1294uy) sigphandle-rfb, sig power handle sigphandle-rfb (serial# (b)(6)) sigpshell, sig power sigpshell control shell (lot# unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction:e1 (phone and fax number) additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the adapter was connected to the gen2 adapter black box running gen2 acc software, and the strain gauge was responsive.The data saved to the adapter indicated that the device was returned in the surgical site extraction recovery state.The adapter had 49 of 50 procedures remaining.The adapter was connected to an rpa clamshell and an rpa signia handle running signia circular testing software.The device displayed an error screen and prompted a four-button reset.The reset was performed and the adapter was removed and reconnected.The adapter calibrated correctly following reconnection.The adapter was able to be connected to the t44594 test fixture and fired without issue.After firing, the adapter was reconnected to the gen2 acc software and no new errors appeared.It was reported that during the robotic laparoscopic sigmoid colon procedure, the device was appearing to fire but did not cut, a yellow indicator for both the adapter and reload was shown.The device attempted to open or advance the tilt top anvil but did not, and the screen remained yellow on the reload lane during the sigmoid circular stapling step.The surgical time was extended by approximately forty five minutes.A new anastomosis was created and a manual circular stapler was used to resolve the issue the reported is sues that the signia adapter yellow swimlane was confirmed.The most likely cause was not traced to the device.It was also reported that the device was difficult to open.The reported issue was not confirmed.The most likely cause was not traced to the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24521006
Report Number1219930-2026-01472
Device Sequence Number9746399
Product Code GAG
UDI-Device Identifier10884521845497
UDI-Public(01)10884521845497(11)251208
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K240881
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGCIRXL
Device Catalogue NumberSIGCIRXL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age61 YR
Patient SexFemale